When will my Buffalo Hump go - OR - how to get rid of it ?

Hi Again.

I have been on 8 mg Pred. for 3 weeks now - down from 60 mg 12 months ago. I'm stable, without withdrawal or side effects. BUT – how do I get rid of my Buffalo Hump ? It’s even worse, if that were possible, than my belly fat, and that’s bad enough. I’d love to be able to stand upright again, but this back fat just gets in the way. My diet is good (basically Paleo) and my weight normal. I don’t have excess fat anywhere else other than my trunk. Maybe I’m being impatient and have to get off Pred altogether first ?! My cumulative Pred. dose is now in excess of 8,500 mg. and I plan to reduce to 7.5 mg in 2 weeks time.


4 Replies

  • Dorothy, I just want to reassure you that the buffalo hump will definitely disappear. Although I can remember the sudden revelation that I could stand up straight and hold my shoulders back for the first time in years, I'm sorry I can't remember at which dose this happened. However, I feel sure it would occur at different doses for different people. So just be patient for a little bit longer and celebrate the fact that you are at least "stable, without withdrawal or side effects". Long may that continue.

  • Many thanks Celtic, for your positive reply. I was beginning to think that I'd be stuck with it forever. I had even started to do daily 'spine cracking' exercises in a desperate attempt to straighten up. No harm done, but I wondered why it wasn't working. I'll just have to be patient.

  • It really does depend on the person - mine started to go between 15 and 10mg but I know of others who needed to be off pred before it went. Patience...

  • As I note that some on the site never seem to get off pred at all - in theory I could be stuck with BF for life !! Along with the patience I'll add a good dose of optimism.

You may also like...